Alert archive / Texas / Flash Flood Watches in 2006
Flash Flood Watch 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at May 5, 2006, 3:19 AM CDT for 28 counties in Texas. It took effect at May 5, 2006, 4:00 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2006, 3:19 AM CDT (08:19 UTC)
- In effect from
- May 5, 2006, 4:00 AM CDT
- Expired
- May 6, 2006, 12:00 PM CDT
- In force
- 32 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 28 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2127 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KEWX 050819 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 319 AM CDT FRI MAY 5 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM SATURDAY FOR THE HILL COUNTRY AND MUCH OF SOUTH CENTRAL TEXAS... .SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO DEVELOP AND MOVE SOUTHEASTWARD ACROSS THE AREA TODAY AND TONIGHT WITH A COLD FRONTAL BOUNDARY STALLING OVER THE AREA LATE TONIGHT. THE STALLED COLD FRONT WILL PROVIDE A FOCUS FOR ADDITIONAL HEAVY RAINFALL ON TOP OF A GROUND THAT IS BECOMING SATURATED IN AREAS. TXZ171>173-184>194-203>209-219>225-051630- /O.NEW.KEWX.FF.A.0003.060505T0900Z-060506T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 319 AM CDT FRI MAY 5 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL TEXAS... ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... KERR...LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS... UVALDE...WILLIAMSON AND WILSON. * THROUGH SATURDAY MORNING * SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL TRACK SOUTHEASTWARD ACROSS THE AREA TODAY AND TONIGHT ALONG WITH A STALLED COLD FRONT PROVIDING A FOCUS FOR HEAVY RAIN TONIGHT. * SOILS ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY ARE BECOMING INCREASING SATURATED. A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. $$
4 follow-up statements
000 WGUS64 KEWX 051747 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1245 PM CDT FRI MAY 5 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM SATURDAY FOR THE HILL COUNTRY AND MUCH OF SOUTH CENTRAL TEXAS... .SHOWERS AND THUNDERSTORMS HAVE ENDED THIS MORNING ACROSS THE REGION. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON ALONG A STALLED FRONTAL BOUNDARY LOCATED NORTH OF THE HILL COUNTRY. STORMS THAT DEVELOP ALONG THIS BOUNDARY WILL MOVE SOUTHEASTWARD ACROSS THE WATCH AREA TONIGHT. TXZ171>173-184>194-203>209-219>225-060500- /O.CON.KEWX.FF.A.0003.060505T0900Z-060506T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 1245 PM CDT FRI MAY 5 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL TEXAS... ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... KERR...LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS... UVALDE...WILLIAMSON AND WILSON. * THROUGH SATURDAY MORNING * SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL TRACK SOUTHEASTWARD ACROSS THE AREA THIS EVENING AND TONIGHT. * SOILS ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY ARE BECOMING INCREASING SATURATED. A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. $$
000 WGUS64 KEWX 060859 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 359 AM CDT SAT MAY 6 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM SATURDAY FOR THE HILL COUNTRY AND MUCH OF SOUTH CENTRAL TEXAS... .SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN WILL TRAIN SOUTHEASTWARD ACROSS THE WATCH AREA ALONG AN OUTFLOW BOUNDARY. BECAUSE OF THE TRAINING...HEAVY RAINS OF UP TO TWO TO FOUR INCHES ARE POSSIBLE ACROSS THE WATCH AREA THIS MORNING. IN ADDITION RECENT HEAVY RAINS HAVE CAUSED SOILS TO BECOME SATURATED IN SOME AREAS. TXZ203-219-061000- /O.CAN.KEWX.FF.A.0003.000000T0000Z-060506T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UVALDE-FRIO- INCLUDING THE CITIES OF...UVALDE...PEARSALL 359 AM CDT SAT MAY 6 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A SMALL PORTION OF THE RIOGRADEE PLAINS HAS BEEN CANCELED. THUNDERSTORMS WITH HEAVY RAIN ARE NOT EXPECTED IN THE AREA AND THEREFORE THE WATCH HAS BEEN CANCELED. $$ TXZ171>173-184>194-204>209-220>225-061700- /O.EXT.KEWX.FF.A.0003.000000T0000Z-060506T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART... LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE 359 AM CDT SAT MAY 6 2006 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL TEXAS...ATASCOSA...BANDERA... BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...REAL...TRAVIS...WILLIAMSON AND WILSON. * UNTIL NOON CDT TODAY * SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL SLOWLY TRACK SOUTHEASTWARD ACROSS THE AREA THROUGH NOON TODAY ALONG AN OUTFLOW BOUNDARY. * SOILS ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY ARE BECOMING INCREASING SATURATED. A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. $$
000 WGUS64 KEWX 060904 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 404 AM CDT SAT MAY 6 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH 12 NOON TODAY FOR THE HILL COUNTRY AND MUCH OF SOUTH CENTRAL TEXAS... .SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN WILL TRAIN SOUTHEASTWARD ACROSS THE WATCH AREA ALONG AN OUTFLOW BOUNDARY. BECAUSE OF THE TRAINING...HEAVY RAINS OF UP TO TWO TO FOUR INCHES ARE POSSIBLE ACROSS THE WATCH AREA THIS MORNING. IN ADDITION RECENT HEAVY RAINS HAVE CAUSED SOILS TO BECOME SATURATED IN SOME AREAS. TXZ171>173-184>194-204>209-220>225-061700- /O.CON.KEWX.FF.A.0003.000000T0000Z-060506T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART... LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE 404 AM CDT SAT MAY 6 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL TEXAS...ATASCOSA...BANDERA... BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...REAL...TRAVIS...WILLIAMSON AND WILSON. * UNTIL NOON CDT TODAY * SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL SLOWLY TRACK SOUTHEASTWARD ACROSS THE AREA THROUGH NOON TODAY ALONG AN OUTFLOW BOUNDARY. * SOILS ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY ARE BECOMING INCREASING SATURATED. A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. $$
000 WGUS64 KEWX 061653 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1153 AM CDT SAT MAY 6 2006 ...FLASH FLOOD WATCH EXPIRES AT NOON FOR THE HILL COUNTRY AND MUCH OF SOUTH CENTRAL TEXAS... .THE THREAT OF WIDESPREAD HEAVY RAINFALL HAS ENDED. HOWEVER ISOLATED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON INTO THIS EVENING. TXZ171>173-184>194-204>209-220>225-061800- /O.EXP.KEWX.FF.A.0003.000000T0000Z-060506T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART... LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE 1153 AM CDT SAT MAY 6 2006 ...FLASH FLOOD WATCH WILL EXPIRE AT NOON CDT TODAY... THE FLASH FLOOD WATCH FOR THE HILL COUNTRY AND MUCH OF SOUTH CENTRAL TEXAS WILL EXPIRE AT NOON CDT TODAY. THE THREAT OF WIDESPREAD HEAVY RAINFALL HAS ENDED. HOWEVER ISOLATED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON INTO THIS EVENING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 5, 2:53 AM CDT, 26 minutes earlier.
Area forecast discussion, May 5, 2:53 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 253 AM CDT FRI MAY 5 2006 .DISCUSSION... CONVECTION SLOWLY WEAKENING AND LESS ORGANIZED OVER THE EASTERN CWA THIS MORNING BUT ISOLATED SHOWERS/THUNDERSTORMS TO CONTINUE THROUGH THE MORNING HOURS AS AMS QUICKLY RECOVERING BACK OVER THE RIO GRANDE PLAINS. ANOTHER ROUND OF ORGANIZED CONVECTION EXPECTED TO DEVELOP TO THE NW LATER TODAY AND INTO THE CWA THIS AFTERNOON/TONIGHT WITH A WEAK FRONTAL BOUNDARY STALLING ACROSS THE NRN CWA. WITH THE RECENT HEAVY RAINFALL HAVE DECIDED TO GO AHEAD AND ISSUE A FLASH FLOOD WATCH THROUGH 7 AM SATURDAY FOR ALL BUT THE RIO GRANDE PLAINS AS GROUND BECOMING SATURATED. FRONTAL BOUNDARY WILL BE PARALLEL TO THE MID LEVEL FLOW AND TRAINING CELLS POSSIBLE ALONG THE BOUNDARY. WILL ALSO KEEP MENTION OF SVR AS WELL AS S TX REMAINS IN THE SLIGHT RISK AREA. S/W MCS ACTIVITY TO CONTINUE THRU THIS WEEKEND AND HAVE KEPT IN HIGHER POPS THAN GUIDANCE INDICATES. SLIGHTLY DRIER NW FLOW TO DEVELOP BY TUESDAY WITH A COLD FRONT THROUGH THE AREA LATE WEDNESDAY. NW FLOW CONVECTION WILL BE POSSIBLE WITH THIS PATTERN AND GENERALLY KEPT IN AT LEAST SLGT CHC POPS IN THE THE REMAINDER OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 85 66 84 66 / 50 80 40 40 AUSTIN BERGSTROM INTL AIRPORT 85 67 83 65 / 50 80 40 40 DEL RIO INTL AIRPORT 91 71 91 69 / 30 50 20 20 SAN ANTONIO INTL AIRPORT 88 69 88 67 / 40 70 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... LAVACA... LEE... LLANO... MEDINA... REAL... TRAVIS... UVALDE... WILLIAMSON... AND WILSON. && 01/25
Hazardous weather outlook, May 4, 11:48 AM CDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1148 AM CDT THU MAY 4 2006 TXZ171>173-183>194-202>209-217>225-228-051100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1148 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE HILL COUNTRY WITH A SIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REMAINDER OF SOUTH CENTRAL TEXAS. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN. ISOLATED TORNADOES ARE ALSO POSSIBLE ALONG SURFACE BOUNDARIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF SOUTH CENTRAL TEXAS FRIDAY THROUGH SATURDAY NIGHT. PERIODS OF SCATTERED THUNDERSTORMS ARE EXPECTED. THE MAIN THREATS WILL BE LARGE HAIL ...DAMAGING WINDS...AND LOCALLY HEAVY RAINS. THERE IS A SLIGHT RISK OF STRONG THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE REQUIRED AT TIMES FRIDAY THROUGH SATURDAY NIGHT.
In the hours before
Local storm report, May 4, 11:49 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1149 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 1 E MUSTANG RIDGE 30.06N 97.67W
05/04/2006 M1.75 INCH CALDWELL TX AIRPLANE PILOT
0950 PM HAIL 5 S WILLOW CITY 30.33N 98.70W
05/04/2006 M3.00 INCH GILLESPIE TX CO-OP OBSERVER
IN GOLD. WINDOWS ON N SIDE OF HOUSE BROKEN OUT. CAR
WINDSHIELD BROKEN OUT.
1000 PM TSTM WND DMG FREDERICKSBURG 30.27N 98.87W
05/04/2006 GILLESPIE TX LAW ENFORCEMENT
CONSIDERABLE POWER OUTAGES, TREES DOWN, FLOODED ROADS.
&&
DCLocal storm report, May 5, 12:05 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 AM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 3 E CASTELL 30.70N 98.45W
05/04/2006 M1.75 INCH LLANO TX LAW ENFORCEMENT
0900 PM HAIL 15 S LLANO 30.53N 98.67W
05/04/2006 M1.75 INCH LLANO TX PUBLIC
CRABAPPLE CREEK AND FM 965.
0903 PM HAIL 2 S ENCHANTED ROCK STAT 30.48N 98.85W
05/04/2006 M1.00 INCH GILLESPIE TX BROADCAST MEDIA
0930 PM HAIL 12 NNW FREDERICKSBURG 30.43N 98.95W
05/04/2006 M1.00 INCH GILLESPIE TX FIRE DEPT/RESCUE
0945 PM HAIL 6 SE WILLOW CITY 30.34N 98.63W
05/04/2006 M2.75 INCH GILLESPIE TX FIRE DEPT/RESCUE
BROKE OUT PICKUP TRUCK WINDOWS.
0950 PM HAIL 5 S WILLOW CITY 30.33N 98.70W
05/04/2006 M3.00 INCH GILLESPIE TX CO-OP OBSERVER
IN GOLD. WINDOWS ON N SIDE OF HOUSE BROKEN OUT. CAR
WINDSHIELD BROKEN OUT.
1000 PM HAIL AUSTIN 30.31N 97.75W
05/04/2006 M1.00 INCH TRAVIS TX TRAINED SPOTTER
OFF AND ON HAIL TO QUARTER SIZE OR SLIGHTLY LARGER. BLOWN
BY STRONG TO SEVERE WINDS. WORST OF THE EVENT LASTED
ABOUT HALF AN HOUR.
1000 PM TSTM WND DMG FREDERICKSBURG 30.27N 98.87W
05/04/2006 GILLESPIE TX LAW ENFORCEMENT
CONSIDERABLE POWER OUTAGES, TREES DOWN, FLOODED ROADS.
1000 PM HAIL 2 E FREDERICKSBURG 30.27N 98.84W
05/04/2006 M1.75 INCH GILLESPIE TX TRAINED SPOTTER
1010 PM TSTM WND DMG NW AUSTIN 30.31N 97.75W
05/04/2006 TRAVIS TX AMATEUR RADIO
ANDERSON MILL SUBDIVISION. TREE BRANCHES AND LIMBS DOWN
AND LAWN FURNITURE IN THE STREETS.
1015 PM HAIL 1 W JOLLYVILLE 30.45N 97.77W
05/04/2006 M0.88 INCH WILLIAMSON TX TRAINED SPOTTER
ANDRSON MILL AND LOOP 620 AREA.
1018 PM TSTM WND GST S AUSTIN 30.31N 97.75W
05/04/2006 M73 MPH TRAVIS TX BROADCAST MEDIA
TX SCHOOL FOR THE DEAF.
1023 PM HAIL SISTERDALE 29.97N 98.73W
05/04/2006 M4.25 INCH KENDALL TX LAW ENFORCEMENT
1024 PM HAIL E FRIO TOWN 29.02N 99.32W
05/04/2006 M1.75 INCH FRIO TX CO-OP OBSERVER
1025 PM TSTM WND DMG 1 S AUSTIN 30.29N 97.75W
05/04/2006 TRAVIS TX PUBLIC
TREES DOWN IN AREAS AROUND RIVERSIDE DRIVE BETWEEN
CONGRESS AVE AND IH 35.
1025 PM TSTM WND DMG 1 NE AUSTIN 30.32N 97.74W
05/04/2006 TRAVIS TX PUBLIC
POWER POLE REPORTED DOWN AT 11TH ST AT I 35.
1027 PM HAIL 7 N AUSTIN 30.41N 97.75W
05/04/2006 M0.88 INCH TRAVIS TX PUBLIC
NEAR SPICEWOOD SPRINGS ROAD AND MESA DRIVE WEST OF MOPAC.
1030 PM TSTM WND GST AUSTIN 30.31N 97.75W
05/04/2006 M74 MPH TRAVIS TX ASOS
AUSTIN BERGSTROM AIRPORT.
1030 PM TSTM WND DMG 3 SSW AUSTIN 30.27N 97.77W
05/04/2006 TRAVIS TX BROADCAST MEDIA
ALUMINUM WALL MATERIAL BLOWN OFF SIDE OF PARKING GARAGE
AT PENN FIELD OFFICE COMPLEX.
1031 PM HAIL 4 NNE AUSTIN 30.36N 97.72W
05/04/2006 M1.25 INCH TRAVIS TX PUBLIC
REPORTED NEAR HIGHLAND MALL AT HWY 290 AT IH 35.
1035 PM TSTM WND DMG 18 N AUSTIN 30.57N 97.75W
05/04/2006 WILLIAMSON TX TRAINED SPOTTER
TREES DOWN AT BREAKER AND METRIC.
1045 PM TSTM WND DMG 3 SSE AUSTIN 30.27N 97.73W
05/04/2006 TRAVIS TX TRAINED SPOTTER
VERY LARGE TREE LIMBS REPORTED DOWN AT WICKERSHAM AND
RIVERSIDE DRIVE.
1047 PM TSTM WND DMG 5 SW AUSTIN 30.25N 97.81W
05/04/2006 TRAVIS TX PUBLIC
TREE DOWN BLOCKING THREE LANES OF TRAFFIC AT SOUTH LAMAR
BLVD NEAR BRODIE OAKS SHOPPING CENTER.
1050 PM HAIL 6 SE AUSTIN 30.24N 97.68W
05/04/2006 M1.25 INCH TRAVIS TX PUBLIC
REPORTED BY FEDEX CARGO/SHIPPING FACILITY ON NORTHWEST
SIDE OF AUSTIN BERGSTROM INTERNATIONAL AIRPORT.
1100 PM TSTM WND GST 10 N LOCKHART 30.02N 97.68W
05/04/2006 E70 MPH CALDWELL TX AMATEUR RADIO
JCT OF HWYS 183 AND 21.
1108 PM HAIL 1 E MUSTANG RIDGE 30.06N 97.67W
05/04/2006 M1.75 INCH CALDWELL TX PUBLIC
1110 PM HAIL CEDAR CREEK 30.08N 97.50W
05/04/2006 M0.75 INCH BASTROP TX TRAINED SPOTTER
1125 PM HAIL SAN ANTONIO 29.46N 98.51W
05/04/2006 M0.75 INCH BEXAR TX TRAINED SPOTTER
VANCE JACKSON AND DEZAVALA.
&&
DCLocal storm report, May 5, 12:30 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 AM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG LOCKHART 29.87N 97.68W
05/04/2006 CALDWELL TX AMATEUR RADIO
DOWNED TREE BLOCKING ROADWAY.
&&
JPBLocal storm report, May 5, 12:30 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 AM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG LOCKHART 29.87N 97.68W
05/04/2006 CALDWELL TX AMATEUR RADIO
DOWNED TREE BLOCKING ROADWAY.
&&
JPBLocal storm report, May 5, 1:11 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
111 AM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 3 E CASTELL 30.70N 98.45W
05/04/2006 M1.75 INCH LLANO TX LAW ENFORCEMENT
0900 PM HAIL 15 S LLANO 30.53N 98.67W
05/04/2006 M1.75 INCH LLANO TX PUBLIC
CRABAPPLE CREEK AND FM 965.
0903 PM HAIL 2 S ENCHANTED ROCK STAT 30.48N 98.85W
05/04/2006 M1.00 INCH GILLESPIE TX BROADCAST MEDIA
0930 PM HAIL 12 NNW FREDERICKSBURG 30.43N 98.95W
05/04/2006 M1.00 INCH GILLESPIE TX FIRE DEPT/RESCUE
0945 PM HAIL 6 SE WILLOW CITY 30.34N 98.63W
05/04/2006 M2.75 INCH GILLESPIE TX FIRE DEPT/RESCUE
BROKE OUT PICKUP TRUCK WINDOWS.
0950 PM HAIL 5 S WILLOW CITY 30.33N 98.70W
05/04/2006 M3.00 INCH GILLESPIE TX CO-OP OBSERVER
IN GOLD. WINDOWS ON N SIDE OF HOUSE BROKEN OUT. CAR
WINDSHIELD BROKEN OUT.
1000 PM HAIL 2 E FREDERICKSBURG 30.27N 98.84W
05/04/2006 M1.75 INCH GILLESPIE TX TRAINED SPOTTER
1000 PM TSTM WND DMG FREDERICKSBURG 30.27N 98.87W
05/04/2006 GILLESPIE TX LAW ENFORCEMENT
CONSIDERABLE POWER OUTAGES, TREES DOWN, FLOODED ROADS.
1000 PM HAIL 9 N AUSTIN 30.44N 97.75W
05/04/2006 M1.00 INCH TRAVIS TX TRAINED SPOTTER
OFF AND ON HAIL TO QUARTER SIZE OR SLIGHTLY LARGER. BLOWN
BY STRONG TO SEVERE WINDS. WORST OF THE EVENT LASTED
ABOUT HALF AN HOUR. DUVAL AND MOPAC.
1010 PM TSTM WND DMG 10 NW AUSTIN 30.41N 97.87W
05/04/2006 TRAVIS TX AMATEUR RADIO
ANDERSON MILL SUBDIVISION. TREE BRANCHES AND LIMBS DOWN
AND LAWN FURNITURE IN THE STREETS.
1015 PM HAIL 1 W JOLLYVILLE 30.45N 97.77W
05/04/2006 M0.88 INCH WILLIAMSON TX TRAINED SPOTTER
ANDRSON MILL AND LOOP 620 AREA.
1018 PM TSTM WND GST 1 SSW AUSTIN 30.29N 97.76W
05/04/2006 M73 MPH TRAVIS TX BROADCAST MEDIA
TX SCHOOL FOR THE DEAF.
1023 PM HAIL SISTERDALE 29.97N 98.73W
05/04/2006 M4.25 INCH KENDALL TX LAW ENFORCEMENT
1024 PM HAIL E FRIO TOWN 29.02N 99.32W
05/04/2006 M1.75 INCH FRIO TX CO-OP OBSERVER
1025 PM TSTM WND DMG 1 NE AUSTIN 30.32N 97.74W
05/04/2006 TRAVIS TX PUBLIC
POWER POLE REPORTED DOWN AT 11TH ST AT I 35.
1025 PM TSTM WND DMG 1 S AUSTIN 30.29N 97.75W
05/04/2006 TRAVIS TX PUBLIC
TREES DOWN IN AREAS AROUND RIVERSIDE DRIVE BETWEEN
CONGRESS AVE AND IH 35.
1027 PM HAIL 7 N AUSTIN 30.41N 97.75W
05/04/2006 M0.88 INCH TRAVIS TX PUBLIC
NEAR SPICEWOOD SPRINGS ROAD AND MESA DRIVE WEST OF MOPAC.
1030 PM TSTM WND DMG 3 SSW AUSTIN 30.27N 97.77W
05/04/2006 TRAVIS TX BROADCAST MEDIA
ALUMINUM WALL MATERIAL BLOWN OFF SIDE OF PARKING GARAGE
AT PENN FIELD OFFICE COMPLEX.
1030 PM TSTM WND GST 6 SSE AUSTIN 30.23N 97.71W
05/04/2006 M74 MPH TRAVIS TX ASOS
AUSTIN BERGSTROM AIRPORT.
1031 PM HAIL 4 NNE AUSTIN 30.36N 97.72W
05/04/2006 M1.25 INCH TRAVIS TX PUBLIC
REPORTED NEAR HIGHLAND MALL AT HWY 290 AT IH 35.
1035 PM TSTM WND DMG 10 N AUSTIN 30.45N 97.75W
05/04/2006 WILLIAMSON TX TRAINED SPOTTER
TREES DOWN AT BRAKER AND METRIC.
1045 PM TSTM WND DMG 3 SSE AUSTIN 30.27N 97.73W
05/04/2006 TRAVIS TX TRAINED SPOTTER
VERY LARGE TREE LIMBS REPORTED DOWN AT WICKERSHAM AND
RIVERSIDE DRIVE.
1047 PM TSTM WND DMG 5 SW AUSTIN 30.25N 97.81W
05/04/2006 TRAVIS TX PUBLIC
TREE DOWN BLOCKING THREE LANES OF TRAFFIC AT SOUTH LAMAR
BLVD NEAR BRODIE OAKS SHOPPING CENTER.
1050 PM HAIL 6 SE AUSTIN 30.24N 97.68W
05/04/2006 M1.25 INCH TRAVIS TX PUBLIC
REPORTED BY FEDEX CARGO/SHIPPING FACILITY ON NORTHWEST
SIDE OF AUSTIN BERGSTROM INTERNATIONAL AIRPORT.
1100 PM TSTM WND GST 10 N LOCKHART 30.02N 97.68W
05/04/2006 E70 MPH CALDWELL TX AMATEUR RADIO
JCT OF HWYS 183 AND 21.
1108 PM HAIL 1 E MUSTANG RIDGE 30.06N 97.67W
05/04/2006 M1.75 INCH CALDWELL TX PUBLIC
1110 PM HAIL CEDAR CREEK 30.08N 97.50W
05/04/2006 M0.75 INCH BASTROP TX TRAINED SPOTTER
1110 PM TSTM WND DMG LOCKHART 29.87N 97.68W
05/04/2006 CALDWELL TX AMATEUR RADIO
DOWNED TREE BLOCKING ROADWAY.
1125 PM HAIL 15 NW SAN ANTONIO 29.61N 98.68W
05/04/2006 M0.75 INCH BEXAR TX TRAINED SPOTTER
VANCE JACKSON AND DEZAVALA.
&&
JPBLocal storm report, May 5, 2:00 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
200 AM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/05/2006 BEXAR TX BROADCAST MEDIA
18 HIGH WATER RESCUES IN ONE HOUR.
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:34 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 56 min |
| May 4, 8:15 PM CDT | Tornado Warning | EWX | Llano | 30 min |
| May 4, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
| May 4, 8:38 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 67 min |
| May 4, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 45 min |
| May 4, 9:20 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 38 min |
| May 4, 9:23 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 97 min |
| May 4, 9:30 PM CDT | Tornado Warning | EWX | Gillespie | 45 min |
| May 4, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 53 min |
| May 4, 9:47 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 58 min |
| May 4, 9:49 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 56 min |
| May 4, 9:59 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 61 min |
| May 4, 10:09 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 81 min |
| May 4, 10:17 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 43 min |
| May 4, 10:18 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 42 min |
| May 4, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 95 min |
| May 4, 10:27 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 63 min |
| May 4, 10:32 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 58 min |
| May 4, 10:35 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| May 4, 10:42 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 93 min |
| May 4, 10:43 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 62 min |
| May 4, 10:52 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 23 min |
| May 4, 10:54 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 81 min |
| May 4, 10:59 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| May 4, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 43 min |
| May 4, 11:04 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 41 min |
| May 4, 11:19 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 71 min |
| May 4, 11:21 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 69 min |
| May 4, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 47 min |
| May 4, 11:59 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 46 min |
| May 5, 12:25 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 29 min |
| May 5, 1:07 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 5, 6:56 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 34 min |
Nearby
Flash Flood Watches in Texas, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.